Alert archive / Virginia / Gale Warnings in 2016

Gale Warning 4, NWS Baltimore/Washington

January 17, 2016

NWS Baltimore/Washington issued this gale warning at Jan 17, 2016, 6:07 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2016, 6:07 PM EST (23:07 UTC)
Expired
Jan 18, 2016, 12:32 PM EST
In force
18 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

640 
WHUS71 KLWX 172307
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
607 PM EST SUN JAN 17 2016

ANZ530>543-180715-
/O.NEW.KLWX.GL.W.0004.160117T2307Z-160118T2300Z/
/O.EXT.KLWX.SC.Y.0012.160118T2300Z-160119T1100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
607 PM EST SUN JAN 17 2016

...GALE WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM MONDAY TO 6 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST MONDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
4 follow-up statements
647 
WHUS71 KLWX 180531
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1231 AM EST MON JAN 18 2016

ANZ530>543-181345-
/O.CON.KLWX.GL.W.0004.000000T0000Z-160118T2300Z/
/O.CON.KLWX.SC.Y.0012.160118T2300Z-160119T1100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1231 AM EST MON JAN 18 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EST TUESDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
592 
WHUS71 KLWX 180833
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
333 AM EST MON JAN 18 2016

ANZ530>543-181645-
/O.CON.KLWX.GL.W.0004.000000T0000Z-160118T2300Z/
/O.EXT.KLWX.SC.Y.0012.160118T2300Z-160119T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
333 AM EST MON JAN 18 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 PM EST TUESDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
836 
WHUS71 KLWX 181508
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1008 AM EST MON JAN 18 2016

ANZ530>543-182315-
/O.CON.KLWX.GL.W.0004.000000T0000Z-160118T2300Z/
/O.CON.KLWX.SC.Y.0012.160118T2300Z-160119T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1008 AM EST MON JAN 18 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM EST TUESDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
084 
WHUS71 KLWX 181732
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1232 PM EST MON JAN 18 2016

ANZ530>543-190145-
/O.CAN.KLWX.GL.W.0004.000000T0000Z-160118T2300Z/
/O.EXT.KLWX.SC.Y.0012.160118T1732Z-160119T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1232 PM EST MON JAN 18 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE GALE WARNING. A SMALL CRAFT ADVISORY IS NOW IN
EFFECT UNTIL 6 PM EST TUESDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Jan 17, 3:00 PM EST, 3 hours 7 minutes earlier.

Area forecast discussion, Jan 17, 3:00 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
300 PM EST SUN JAN 17 2016

.SYNOPSIS...

LOW PRESSURE EAST OF CAPE HATTERAS WILL MOVE WELL OUT TO SEA THIS
EVENING. AN ARCTIC COLD FRONT WILL REACH THE APPALACHIANS
THIS EVENING AND ACROSS I-95 AFTER MIDNIGHT. CANADIAN HIGH
PRESSURE MOVES OVER THE REGION THROUGH THE MIDDLE OF THE WEEK.
LOW PRESSURE MAY AFFECT THE AREA FRIDAY.

&&

.NEAR TERM /THIS AFTERNOON-TONIGHT/...

WE ARE WATCHING THE BULK OF THE LGT SN LVG THE ERN PART OF THE
FCST AREA...MOVING ONTO THE ERN SHORE. DCA RECORDED ITS 1ST
MEASURABLE SN OF THE SEASON - 0.3." ONLY XTRM LWR ST. MARY'S HAS
HAD A MEASUREMENT OF OVR 1 INCH.

NEXT FOCUS IS THE ARCTIC BNDRY PRSNTLY MOVG INTO ERN OH. THE FNT IS
VSBL ON THE ERN U.S. RGNL RDR AS A LN OF SNSH XTNDG FM THE ERN
GRT LKS TO IN. THIS WL BE PUSHING INTO THE MID ATLC TNGT - TO THE
HIGHLANDS BY MID EVE AND I-95 ARND MDNGT. FLURRIES/LGT SNSH MAY
OCCUR ANYWHERE IN THE CWA AS THE FNT PASSES THRU. NO ACCUM XPCTD.

WINDS WL BECOME GUSTY FM THE NW OVRNGT. THIS WL CAUSE WIND CHILLS
TO PLUMMET OVRNGT - TO THE SINGLE DIGITS E OF THE HIGHLANDS AND
WELL BLO ZERO IN THE HIGHLANDS WHERE A WIND CHILL ADVSRY IS IN
EFFECT.

IN ADTN UPSLOPE SNSH ARE XPCTD ALONG THE WRN SLOPES OF THE
HIGHLANDS. HV ARE MOST LKLY TO SEE ACCUM AREAS - WRN PENDLETON AND
WRN GRANT...JUST BLO ADVSRY LVL BUT THERE IS A PSBLTY EVE SHIFT WL
NEED TO UP TOTAL/ISSUE AN ADVSRY. SREF SHOWS UPSLOPE SNSH
WEAKENING BY MON MRNG.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...

COLD HIGH PRES WL BE THE OPERATIVE TERM FOR THE 1ST PART OF THE
WK. AS I WROTE YDA MON WL BE THE COLDEST DAY THE AREA SINCE MAR 6
OF LAST YR. IT IS QUSTNBL IF ANYWHERE IN THE CWA WL TOP 30
DEGS...AND DURG DAY WIND CHILLS AGN WL ONLY REACH THE LM TEENS E
OF THE BLU RDG...SINGLE DIGITS W XCPT AGN FOR THE HIGHLANDS WHERE
WIND CHILLS SHOULD STAY BLO ZERO. BECAUSE OF THIS WE'VE XTND THE
WIND CHILL ADVSRY THRU MON THERE.

MON NGT WL BE VERY COLD W/ LOWS IN THE M TEENS IN DC/BALT.
SUPERBLENS IS GIVING L TEENS FOR WRN SUBURBS BUT FEEL TEMPS COULD
DROP INTO THE SINGLE DIGITS. HIGHLANDS WL LKLY DROP BLO ZERO.

TUE WL BE ANOTHER COLD DAY W/ ARCTIC HIGH CONT TO BUILD INTO THE
RGN. HIGHS IN THE 20S...WIND CHILL 10-15 DEGS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

RIDGING AT THE SFC AND ALOFT WILL TRAVERSE THE AREA TUESDAY NIGHT
INTO WEDNESDAY. STILL A RELATIVELY COLD PERIOD...BUT WITH SOME
MODERATION. TUESDAY NIGHT FORECAST CALLS FOR LOWS IN THE TEENS AND
UPPER SINGLE DIGITS (WEST)...ALTHOUGH COULD SEE MORE WIDESPREAD
SINGLE DIGITS IN THE TYPICAL COLD SPOTS IF CLOUDS AHEAD OF THE NEXT
WAVE ARE DELAYED. HIGHS RISE ABOVE FREEZING WEDNESDAY EXCEPT ACROSS
NORTHERN MD AND THE HIGHER ELEVATIONS. AFOREMENTIONED SHORTWAVE
TROUGH WILL CROSS THE AREA WEDNESDAY NIGHT. IT MAY CARRY ENOUGH
MOISTURE TO BRING SNOW EAST OF THE TYPICAL UPSLOPE AREAS...AND HAVE
RAISE POPS ACROSS THE NORTHERN HALF OF THE AREA...BUT STILL SLIGHT
CHANCE/LOW CHANCE DUE TO LOW QPF. LOWS WILL BE IN THE 20S.

HIGH PRESSURE OVER ONTARIO CANADA WILL SLIDE EAST INTO SOUTHERN
QUEBEC CANADA AND NORTHERN NEW ENGLAND THURSDAY INTO THURSDAY NIGHT.
DURING THE SAME PERIOD...LOW PRESSURE OVER ARKANSAS WILL MOVE ACROSS
TENNESSEE INTO THE VIRGINIAS. THIS LOW PRESSURE SYSTEM WILL BRING
ENERGY INTO THE MID ATLANTIC REGION AND COMBINE WITH THE COLD AIR
CIRCULATING AROUND THE HIGH OVER QUEBEC AND ADDITIONAL MOISTURE FROM
THE WESTERN ATLANTIC OCEAN...THE CHANCE FOR ACCUMULATING SNOW IS A
POSSIBILITY ACROSS MUCH OF THE REGION.

MODELS VARY IN TIMING...INTENSITY AND COVERAGE OF THE TRACK AND
STRENGTH OF THE LOW AND SNOWFALL. IT APPEARS THAT THE GFS IS
SPREADING SNOWFALL ACROSS THE REGION FROM THE SOUTHWEST FASTER THAN
THE EURO MODEL. THE GFS HAS THE SNOW ARRIVING THURSDAY NIGHT WHILE
THE EURO HOLDS OFF ON THE SNOW ARRIVAL UNTIL FRIDAY MORNING.

BOTH MODELS KEEP SOME UPPER LEVEL ENERGY AROUND UNTIL AS LATE AS
FRIDAY NIGHT...THUS...IF THE LOW PRESSURE SYSTEM GETS THE
OPPORTUNITY TO INTENSIFY LATE THURSDAY NIGHT AND FRIDAY...SNOW MAY
ACCUMULATE A FEW INCHES IN MOST PLACES. ONCE AGAIN...TIMING
DETERMINES A LOT AS TO PRECIPITATION TYPE AND AMOUNTS. THE POTENTIAL
LOW IS STILL ABOUT 5 DAYS AWAY.

THE GENERAL TREND AFTER THE LOW PRESSURE EXITS SOMETIME LATE FRIDAY
NIGHT OR SATURDAY WILL BE A BRIEF PERIOD OF GUSTY NORTHERLY
WINDS...AT FIRST. THE WINDS WILL DIMINISH AS A BROAD AREA OF HIGH
PRESSURE BUILDS INTO THE REGION. DRY CONDITIONS AND COLD
TEMPERATURES EXPECTED LATER SATURDAY THROUGH SUNDAY.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...

SKIES ARE BEGINNING TO BRIGHTEN AT IAD. ALL SITES XCPT CHO CONT TO
BE IFR FOR VSBY IN LGT SN/HZ BUT THIS SHOULD BE IMPRVG B4 THE SUN
GOES DOWN. SCT SNSH COULD HAPPEN ARND MDNGT AT THE TAF SITES E OF
THE BLU RDG AS A COLD FNT PUSHES THRU THE RGN...THEN GUSTY WNW
WINDS XPCTD OVRNGT AND THRUT THE DAY MON. LO LVL MECHANICAL TURB
WL ALSO BE PSBL.

VFR CONDS MON NGT AND TUE.

VFR CONDITIONS EXPECTED TUESDAY NIGHT AND WEDNESDAY AND WINDS WILL
DIMINISH. COULD BE A PERIOD OF LIGHT SNOW WEDNESDAY NIGHT...BUT
CERTAINTY IN ANY IMPACTS IS LOW.

VFR CONDITIONS THURSDAY. WINDS LIGHT AND NORTHWESTERLY THURSDAY.

VFR CONDITIONS MAY BECOME IFR CONDITIONS QUICKLY AT THE CHO
TERMINALS THURSDAY NIGHT AS A CHANCE OF LIGHT SNOW SPREADS UP FROM
THE SOUTHWEST. WINDS BECOMING NORTHEASTERLY AT 5 TO 10 KNOTS
THURSDAY NIGHT.

NOTE...TIMING ON THE DEVELOPMENT OF THE LOW PRESSURE THURSDAY AND
THURSDAY NIGHT AS WELL AS THE TIMING ON SNOW ARRIVAL WILL HAVE A
GREAT EFFECT ON IFR OR LIFR CONDITIONS AT ALL TERMINALS THURSDAY
NIGHT.

&&

.MARINE...

SCA IN EFFECT AFTR MDNGT FOR ALL WATERS LASTING THRU MON NGT. THIS
WL LKLY HV TO BE XTND INTO TUE. THERE MAY ALSO BE A PD OF GALE LVL
WINDS AFTR MDNGT TNGT/MON MRNG AFTR THE CD FNT MOVES THRU.

WINDS BEGIN TO RELAX TUESDAY NIGHT AS HIGH PRESSURE BUILDS IN.
HOWEVER...SCA WILL LIKELY CONTINUE FOR AT LEAST PORTIONS OF THE
WATERS. LIGHTER W OR NW WINDS ARE EXPECTED WEDNESDAY OR WEDNESDAY
NIGHT AS THE HIGH SHUNTS TO THE SE.

NO MARINE HAZARDS EXPECTED THURSDAY AND THURSDAY NIGHT.

NOTE...TIMING ON THE DEVELOPMENT OF THE LOW PRESSURE THURSDAY AND
THURSDAY NIGHT WILL HAVE A GREAT EFFECT ON WHETHER A SMALL CRAFT
ADVISORY OR A GALE IS NEEDED THURSDAY AND THURSDAY NIGHT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 7 PM EST MONDAY
     FOR MDZ501.
VA...WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 7 PM EST MONDAY
     FOR VAZ503-504.
WV...WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 7 PM EST MONDAY
     FOR WVZ501-503-505-506.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST TUESDAY
     FOR ANZ530>533-537>542.
     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 6 AM EST
     TUESDAY FOR ANZ534-543.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 1 AM EST TUESDAY
     FOR ANZ535-536.

&&

PRODUCTS...WOODY!/ADS/KLW
Hazardous weather outlook, Jan 17, 4:58 PM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
458 PM EST SUN JAN 17 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-181100-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
458 PM EST SUN JAN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

BRIEF GALES ARE POSSIBLE AS A STRONG COLD FRONT CROSSES THE
CHESAPEAKE BAY REGION OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SUBZERO WIND CHILLS ARE POSSIBLE ACROSS THE AREA LATE MONDAY NIGHT
INTO TUESDAY MORNING.

THERE IS A SLIGHT WINTER STORM THREAT FRIDAY INTO SATURDAY. IF
THE THREAT MATERIALIZES...IT MAY CAUSE DISRUPTION TO TRAVEL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-181100-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
458 PM EST SUN JAN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT TONIGHT FOR THE POTOMAC
HIGHLANDS AND BLUE RIDGE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WIND CHILL ADVISORY IS IN EFFECT THROUGH MONDAY. MONDAY NIGHT
INTO TUESDAY...THE WIND CHILL ADVISORY MAY NEED TO BE EXPANDED
AND IS EXPECTED TO BE EXTENDED.

THERE IS A SLIGHT WINTER STORM THREAT FRIDAY INTO SATURDAY. IF
THE THREAT MATERIALIZES...IT MAY CAUSE DISRUPTION TO TRAVEL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JACKSON

In the hours before

Local storm report, Jan 17, 2:48 PM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
248 PM EST SUN JAN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     SNOW             RIDGE                   38.12N  76.37W
01/17/2016  M2.0 INCH        ST. MARYS          MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1600123

KLW
Local storm report, Jan 17, 3:19 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
319 PM EST SUN JAN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     SNOW             1 S PRINCE FREDERICK    38.53N  76.59W
01/17/2016  M0.1 INCH        CALVERT            MD   TRAINED SPOTTER

0220 PM     SNOW             1 E BENTLEY SPRINGS     39.67N  76.65W
01/17/2016  M0.3 INCH        BALTIMORE          MD   TRAINED SPOTTER

0229 PM     SNOW             1 WSW SEALSTON          38.26N  77.36W
01/17/2016  M0.1 INCH        STAFFORD           VA   COCORAHS

0230 PM     SNOW             3 ESE PARK HALL         38.20N  76.38W
01/17/2016  M1.5 INCH        ST. MARYS          MD   TRAINED SPOTTER

0239 PM     SNOW             2 SE GAITHER            39.35N  76.97W
01/17/2016  M0.2 INCH        HOWARD             MD   COCORAHS

0245 PM     SNOW             2 N COLUMBIA            39.24N  76.86W
01/17/2016  M0.6 INCH        HOWARD             MD   TRAINED SPOTTER

0249 PM     SNOW             2 NE DOWELL             38.37N  76.44W
01/17/2016  M0.4 INCH        CALVERT            MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1600124
EVENT NUMBER LWX1600125
EVENT NUMBER LWX1600126
EVENT NUMBER LWX1600127
EVENT NUMBER LWX1600128
EVENT NUMBER LWX1600129
EVENT NUMBER LWX1600130

ADS
Local storm report, Jan 17, 3:39 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
339 PM EST SUN JAN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     SNOW             1 NNW CALVERTON         39.06N  76.95W
01/17/2016  E0.0 INCH        MONTGOMERY         MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1600131

ADS
Local storm report, Jan 17, 3:59 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
359 PM EST SUN JAN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     SNOW             REAGAN NATIONAL AIRPORT 38.85N  77.03W
01/17/2016  M0.3 INCH        ARLINGTON          VA   OFFICIAL NWS OBS

&&

EVENT NUMBER LWX1600132

KLW
Local storm report, Jan 17, 4:00 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
400 PM EST SUN JAN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             DULLES INTERNATIONAL AI 38.98N  77.49W
01/17/2016  M0.1 INCH        LOUDOUN            VA   OFFICIAL NWS OBS

&&

EVENT NUMBER LWX1600134

KLW
Local storm report, Jan 17, 4:01 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EST SUN JAN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             BWI AIRPORT             39.18N  76.65W
01/17/2016  M0.1 INCH        ANNE ARUNDEL       MD   OFFICIAL NWS OBS

&&

EVENT NUMBER LWX1600135

KLW

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:44 AM ESTWind Chill AdvisoryLWXAlbemarle, Amherst, Augusta, Clarke, Fauquier, Frederick and 15 more56 hr

Nearby

Gale Warnings in Virginia, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.